Remarks on modified improved Boussinesq equations in one space dimension

Yonggeun Cho, Tohru Ozawa

Research output: Contribution to journalArticlepeer-review

11 Citations (Scopus)

Abstract

We study the existence and scattering of global small amplitude solutions to modified improved Boussinesq equations in one dimension with nonlinear term f(u) behaving as a power up as u → 0. Solutions are considered in Hs space for all s> 1/2. According to the value of s, the power nonlinearity exponent p is determined. Liu (Liu 1996 Indiana Univ. Math. J. 45, 797-816) obtained the minimum value of p greater than 8 at s = 3/2 for sufficiently small Cauchy data. In this paper, we prove that p can be reduced to be greater than 9/2 at s> 17/10 and the corresponding solution u has the time decay, such as ∥u(t)∥L∞ = O(t-2/5) as t → ∞. We also prove non-existence of non-trivial asymptotically free solutions for 1 < p ≤ 2 under vanishing condition near zero frequency on asymptotic states.

Original languageEnglish
Pages (from-to)1949-1963
Number of pages15
JournalProceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences
Volume462
Issue number2071
DOIs
Publication statusPublished - 2006
Externally publishedYes

Keywords

  • Global existence
  • Modified improved Boussinesq equation
  • Scattering
  • Small amplitude solution

ASJC Scopus subject areas

  • Mathematics(all)
  • Engineering(all)
  • Physics and Astronomy(all)

Fingerprint Dive into the research topics of 'Remarks on modified improved Boussinesq equations in one space dimension'. Together they form a unique fingerprint.

Cite this